Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 32, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Nov 11, 2012, 4:03 AM EST. It took effect at Nov 11, 2012, 1:00 PM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2012, 4:03 AM EST (09:03 UTC)
- In effect from
- Nov 11, 2012, 1:00 PM EST
- Expired
- Nov 12, 2012, 10:00 AM EST
- In force
- 21 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
162 WHUS72 KMLB 110903 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 403 AM EST SUN NOV 11 2012 AMZ555-570-572-575-111715- /O.NEW.KMLB.SC.Y.0032.121111T1800Z-121112T1500Z/ COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 403 AM EST SUN NOV 11 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST MONDAY. * WINDS AND SEAS...EAST WINDS AROUND 20 KNOTS WILL GENERATE STEEP WAVES TO AROUND 7 FEET...ESPECIALLY IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
688 WHUS72 KMLB 111455 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 955 AM EST SUN NOV 11 2012 AMZ555-570-572-575-121500- /O.CON.KMLB.SC.Y.0032.121111T1800Z-121112T1500Z/ COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 955 AM EST SUN NOV 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST MONDAY... * WINDS AND SEAS...EAST WINDS AROUND 20 KNOTS WILL GENERATE STEEP WAVES TO AROUND 7 FEET...ESPECIALLY IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
090 WHUS72 KMLB 121519 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1019 AM EST MON NOV 12 2012 ...WINDS AND SEAS WILL REMAIN HAZARDOUS INTO THIS AFTERNOON.. AMZ555-570-572-575-122100- /O.EXP.KMLB.SC.Y.0032.000000T0000Z-121112T1500Z/ /O.NEW.KMLB.SC.Y.0033.121112T1519Z-121112T2100Z/ COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 1019 AM EST MON NOV 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS EXTENDED THE SMALL CRAFT ADVISORY...WHICH IS NOW IN EFFECT UNTIL 4 PM THIS AFTERNOON. * WINDS AND SEAS...EAST WINDS AROUND 20 KNOTS WILL GENERATE STEEP WAVES TO AROUND 7 FEET...ESPECIALLY IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CRISTALDI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 11, 3:30 AM EST, 33 minutes earlier.
Area forecast discussion, Nov 11, 3:30 AM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
330 AM EST SUN NOV 11 2012
.DISCUSSION...
TODAY-TONIGHT...LARGE HIGH PRES RIDGE BLANKETING MUCH OF THE ERN
CONUS WILL GENERATE A DEEP AND BREEZY ERLY FLOW ACRS CENTRAL FL. THE
USAF 915HZ PROFILER HAS BEEN MEASURING A SOLID 20KTS THRU 8KFT...
CONFIRMED BY THE KMLB WSR-88D VAD WIND PROFILE. THE 00Z RAOBS SHOWED
THE RIDGE IS MAINTAINING A VERY SHARP SUBSIDENCE INVERSION IN THE
H85-H50 LYR...PWAT VALUES HAVE CREPT UP TO ARND 0.8" MOST OF WHICH
IS TRAPPED BLO THE INVERSION.
DEEP ERLY FLOW REGIMES SUCH AS THIS ONE TYPICALLY GENERATE MILD
TEMPS AS THEY PUSH OCEAN MODIFIED AIR ACRS THE PENINSULA...BRIEF
ISOLD CSTL SHRAS ARE COMMON AS WELL. INDEED...LATEST SAT IMAGES SHOW
PLENTIFUL AMOUNTS OF MARINE STRATOCU EXTENDING WELL PAST THE BAHAMA
BANKS INTO THE WRN SARGASSO SEA...RAP ANALYSIS MEASURING H100-H85
MEAN RH OVER THIS REGION BTWN 70-80PCT...AND RADAR IMAGES PICKING UP
POCKETS OF -SHRAS OVER THE GULF STREAM.
THE SUBSIDENCE INVERSION WILL LIMIT VERTICAL MOTION TO AOB 6KFT...
HOWEVER...ANY SHRAS THAT DO MAKE IT ONSHORE SHOULD DISSIPATE AS THEY
PUSH ACRS THE I-95 CORRIDOR. WILL GO WITH SLGT CHC POPS ALONG THE
COAST THRU TONIGHT...QPF BLO 0.10". TEMPS AOA CLIMO WITH MAXES ARND
80F AREAWIDE...MINS L/M60S INTERIOR COUNTIES AND M/U60S COASTAL
COUNTIES.
MON-WED...RIDGE ALOFT WEAKENS EARLY IN THE WEEK AHEAD OF AN
APPROACHING COLD FRONT. THE FRONT WILL BECOME DIFFUSE AS IT MOVES
DOWN THE PENINSULA TUESDAY WITH FLOW QUICKLY BECOMING ONSHORE BEHIND
IT AS HIGH PRESSURE TO THE NORTH BRIDGES THE BOUNDARY. LOW LEVEL
FLOW WILL REMAIN PRIMARILY EASTERLY THROUGH THE PERIOD WITH LIMITED
MOISTURE DEPTH THROUGH MON...THEN MOISTURE INCREASE TUE-WED MAINLY
OCCURRING ALOFT. MOISTURE AND CONVERGENCE WITH WEAK FRONT REMAIN
UNIMPRESSIVE LOOKING SO WILL KEEP POPS BELOW MENTIONABLE VALUES ON
TUE...WITH THE ONLY MENTIONABLE POPS THROUGH THE MON-WED TIME FRAME
WILL BE SOME LOW COASTAL SHOWER POPS ALONG THE TREASURE COAST MON
THEN ALL COASTAL SECTIONS WED EVENING. NOT RULING OUT A FEW STRAY
COASTAL SHOWERS REST OF THE TIME BUT COVERAGE TOO LOW TO MENTION.
DAYTIME HIGHS UPPER 70S/NEAR 80 COAST AND NEAR 80/LOWER 80S
INLAND...MAY HAVE A FEW MID 80S WELL INLAND ON MON. OVERNIGHT MINS
IN THE LOWER/MID 60S...A FEW UPPER 60S TREASURE COAST.
THUR-SAT...ONSHORE FLOW WILL PERSIST THROUGH THE LATE WEEK. GFS AND
ECMWF HAVE SOME DIFFERENCES BUT BOTH INDICATE A LOW PRESSURE AREA
FORMING OVER THE ATLANTIC AND LIFTING NE OFF NEW ENGLAND/NOVA SCOTIA
REGION LATE WEEK. THIS IS FOLLOWED BY ANOTHER HIGH BUILDING TO THE
MID ATLANTIC REGION INTO NEXT WEEKEND. THIS WILL KEEP TEMPERATURES
MODERATED AND A CONTINUATION OF A FEW COASTAL SHOWERS. HAVE SOME LOW
POPS IN OVER COASTAL WATERS AND FOR COASTAL SECTIONS A FEW OF THE
PERIODS BUT HARD TO PINPOINT FAVORED TIMES/LOCATIONS THIS FAR OUT SO
WILL LIKELY NEED REFINEMENT AS WE GET CLOSER IN TIME. HIGH TEMPS
MID/UPPER 70S COAST AND UPPER 70S/NEAR 80 INLAND. LOWS IN THE
LOW/MID 60S...A FEW UPPER 50S RURAL SECTIONS WELL INLAND.
&&
.AVIATION...THRU 12/12Z...PREVAILING VFR ALL SITES WITH OCNL CIGS
BTWN FL040-060...BRIEF ISOLD -SHRAS CSTL SITES AFT 12/00Z.
&&
.MARINE...TODAY-TONIGHT...HI PRES RIDGE EXTENDING FROM THE CANADIAN
MARITIMES TO THE YUCATAN PENINSULA WILL GENERATE A MODERATE TO FRESH
ERLY BREEZE. RECENT OBS FROM THE LCL BUOY NETWORK INDICATE SHORTER
PD WIND WAVES BEGINNING TO REPLACE THE LONGER PD SWELL THE DOMINANT
SEA STATE. THIS WILL RESULT IN ROUGH CONDITIONS OVER THE OPEN ATLC
WITH COMBINED SEAS BUILDING FROM 4-6FT THIS MRNG TO 5-7FT THIS AFTN
AND TONIGHT WITH DOMINANT PDS AOB 7SEC.
WHILE EARLY MRNG OBS SHOW WINDS/SEAS ARE BLO SCA CRITERIA...OVERALL
CONDITIONS ARE QUITE POOR AND NOT EXPECTED TO IMPROVE. WILL GO WITH
AN SCA FOR THE GULF STREAM...CAUTIONARY STATEMENT FOR THE NEARSHORE
WATERS N OF SEBASTIAN INLET.
MON-THUR...ONSHORE FLOW WILL BEGIN TO DECREASE MON AS A WEAK FRONTAL
BOUNDARY MOVES TOWARD THE AREA AND DIMINISHES AS IT MOVES DOWN THE
PENINSULA THROUGH MID WEEK. HIGH PRESSURE BUILDING TO THE NORTH
BEHIND THE FRONT AND DEVELOPING LOW PRESSURE OVER ATLANTIC WILL KEEP
E-NE FLOW THROUGH LATE WEEK. A LONG E-NE FETCH WILL KEEP SEAS UP TO
6-7 FEET OFFSHORE THROUGH MUCH OF THE WEEK.
&&
.FIRE WEATHER...NO SIG ISSUES THRU MON AS A LARGE HI PRES RIDGE OVER
THE ERN SEABOARD/WRN ATLC MAINTAINS A STEADY 15-20KT ERLY
SFC/TRANSPORT FLOW ACRS CENTRAL FL. MIN RH VALUES 40-45PCT INTERIOR
COUNTIES...45-50PCT COASTAL COUNTIES. VERY GOOD DISPERSION RATES
THIS AFTN AND TONIGHT DUE TO THE STRONG TRANSPORT FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 78 64 80 62 / 10 10 10 10
MCO 80 61 83 61 / 10 10 10 10
MLB 79 68 81 65 / 10 10 10 10
VRB 79 69 81 65 / 10 0 10 10
LEE 80 61 83 60 / 10 10 10 10
SFB 80 62 83 61 / 10 10 10 10
ORL 80 62 83 61 / 10 10 10 10
FPR 79 68 81 65 / 10 0 20 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 10 AM EST
MONDAY FOR COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER
INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO VOLUSIA
BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS FROM
SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...BRAGAW
LONG TERM....GLITTOHazardous weather outlook, Nov 10, 6:15 PM EST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 615 PM EST SAT NOV 10 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-111115- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 615 PM EST SAT NOV 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... LONG PERIOD EASTERLY SWELLS WILL COMBINE WITH LOCAL WIND DRIVEN WAVES TO PRODUCE 4 TO 6 FOOT SEAS OVER THE OPEN ATLANTIC WATERS BEYOND 20 NM. SMALL CRAFT SHOULD EXERCISE CAUTION... ESPECIALLY IN THE GULF STREAM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MODERATE EAST TO NORTHEAST WINDS WILL CONTINUE THROUGH MIDDAY MONDAY. ELEVATED SEAS AND MARGINALLY HAZARDOUS CONDITIONS FOR SMALL CRAFT IN THE GULF STREAM WILL CONTINUE AS THE ONSHORE FLOW CONTINUES TO PUSH AN EASTERLY SWELL INTO THE EAST FLORIDA COAST. THE BREEZY NORTHEASTERLY FLOW ALSO WILL COMBINE WITH THE SWELL TO PRODUCE AN INCREASED RIP CURRENT THREAT AT LOCAL BEACHES FOR MUCH OF THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. MOSES
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.